Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 25, 2017, 8:21 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 8:21 AM EDT (12:21 UTC)
- Expired
- Jun 25, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 0.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WHUS41 KGYX 251221 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 821 AM EDT SUN JUN 25 2017 MEZ023>028-NHZ014-252030- /O.NEW.KGYX.BH.S.0005.170625T1221Z-170626T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- 821 AM EDT SUN JUN 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...MIDCOAST AND SOUTHWEST COAST OF MAINE AS WELL AS THE SEACOAST OF NEW HAMPSHIRE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...THROUGH THIS EVENING. * WINDS...LIGHT, BECOMING SOUTHWEST AROUND 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ JC
1 follow-up statement
578 WHUS41 KGYX 251851 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 251 PM EDT SUN JUN 25 2017 MEZ023-024-NHZ014-260600- /O.NEW.KGYX.CF.S.0017.170626T0400Z-170626T0600Z/ /O.CON.KGYX.BH.S.0005.000000T0000Z-170626T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 251 PM EDT SUN JUN 25 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...PADDLE CRAFT RISK REMAINS HIGH THROUGH THIS EVENING... * LOCATION...THE SOUTHWEST COAST OF MAINE AS WELL AS THE SEACOAST OF NEW HAMPSHIRE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...THROUGH THIS EVENING. * WINDS...SOUTHWEST 10 TO 15 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. * COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES WILL CONTINUE TONIGHT. THERE IS A POSSIBILITY OF MINOR NUISSANCE COASTAL FLOODING NEAR THE TIME OF HIGH TIDE. HIGH TIDE IN PORTLAND HARBOR WILL OCCUR AT 1 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ MEZ025>028-260000- /O.CON.KGYX.BH.S.0005.000000T0000Z-170626T0000Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 251 PM EDT SUN JUN 25 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...THE MIDCOAST REGION OF MAINE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...THROUGH THIS EVENING. * WINDS...SOUTHWEST 10 TO 15 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ JC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 4:56 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 4:56 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 456 AM EDT Sun Jun 25 2017 .SYNOPSIS... A series of upper level disturbances will cross the area today into next week bringing chances for showers or thunderstorms, especially in the mountains. Otherwise temperatures will be near normal with lower humidity into mid week. Warmer and more humid conditions move in at the end of the week, with a chance of showers and thunderstorms by Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 5 AM Update... Only minor changes to the forecast database this morning. Quiet weather continues with temperatures in the 50s to near 60 and low dew points. An area of stratus remains over the northern NH and western ME mountains this morning and should dissipate within a couple hours. Previous discussion... The first half of today will be nice and fair for much of the area with drier air still working in from the WSW. Cloud cover gradually builds this morning however as a front begins to near the international border as an ejecting short wave swings through the Great Lakes. Lapse rates and wind fields are better to our west, but we could see a brief window with a few widely scattered rotating strong storms...mainly across northern NH and the western ME mtns. Have included small hail and gusty winds for a few hours in these areas this afternoon. Again not expecting most of the area to see anything outside of the higher terrain. Temperatures should warm into the 70s north to upper 70s to mid 80s across the interior with west winds in place. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Precipitation will come to an end in the evening hours with the loss of instability and as the main short wave moves east. Downsloping winds will allow for clearing for the coastal plain and support additional drying and cooling into the 50s areawide with cooler spots across the north. A frontal zone remains in the region and expect more showers and thunderstorms Monday as surface heating ensues. Again this will mainly be over the mountains but we will probably see more showers in the foothills. Westerly winds will bring temperatures up once again but cloud cover and overall falling thicknesses will bring readings down a few degrees compared to today. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Upper trough over the Great Lakes shifts east across New England on Tuesday. This will bring another round of showers and possibly a few thunderstorms during the day Tuesday, this time a little more widespread than prior days. Overall instability is fairly weak given pretty dry low levels, but better forcing arriving with the trough axis should trigger more widespread afternoon convection. Although the trough moves to the east Tuesday night, another one slides in behind it for Wednesday, triggering another round of showers and possible thunderstorms mainly in the northern half of the forecast area. After a brief break Wednesday night, the next wave approaches the area from the west on Thursday. This will be a better developed pressure system with a developing warm front lifting out ahead of a surface low tracking through the northern Great Lakes. Models are showing some differences in the track of this low and the preceding warm front with some increasing uncertainty as to whether the warm front will lift north into our area on Thursday (if at all). This would have a substantial effect on temperature and precipitation forecasts for Thursday and Friday. To the south of the warm front, temperatures will warm well into the 80s. But as is typical for our area, a preceding onshore flow to the north of the warm front sucks in the cool maritime air and delays or prevents the northward advance of the warmth. Because of this, we have decided to lower high temperatures a bit along the coast of Maine on Thursday, generally into the 60s, while still offering some 80 degree readings to southern New Hampshire. Surface low pressure tracks east along the warm front Thursday night, with rain expected mainly along and to the north of the warm front. While the low moves east on Friday, another stronger low will be forming to the west over the Great Lakes. This will prevent the trailing cold front from getting a good push through our area, leaving the remnant boundary near our area. This could provide the focus for some showers and possibly a thunderstorm on Friday. This Great Lakes low then tracks northeast into Canada on Saturday sending a front eastward through New England providing another chance of showers. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... Short Term... Pockets of MVFR conditions are occurring this morning in portions of the mountains where low level moisture is trapped. Expect increasing cloud cover to arrive late with a frontal boundary sagging into the mountains this afternoon and evening and triggering widely scattered -TSRA. HIE and LEB have the highest chances of being affected out of the TAF sites in NH and ME. Heavy downpours and gusty winds are also possible with the stronger storms. Some gusty SW winds are likely this afternoon. Long Term... Expect prevailing VFR conditions this week, but there will be occasional chances for showers. The best chance of showers will be each afternoon, primarily across the interior. An onshore flow ahead of a warm front on Thursday could bring some IFR ceilings to much of western Maine. && .MARINE... Short Term...Westerly winds are expected today with some showers and thunderstorms crossing the waters. Fog may occur tonight but winds and seas will stay below SCA criteria. Long Term...Winds over the Gulf of Maine will be fairly light out of the west or southwest for the next several days. A stronger pressure gradient will develop on Thursday as a warm front approaches, leading to southerly winds increasing to as high as 25 KT. && .TIDES/COASTAL FLOODING... Another high astronomical tide will occur tonight around 1 AM at Portland. The total tide will likely come in around 12 feet MLLW with a light WSW wind in place. Very minor coastal flooding is possible along the most vulnerable low lying side streets near the wharfs in Portland, as well as Granite Point road in Biddeford and the Backbay area of Hampton, New Hampshire. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Hanes SHORT TERM...Hanes LONG TERM...Kimble
Hazardous weather outlook, Jun 25, 3:19 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 319 AM EDT Sun Jun 25 2017 MEZ007>009-012>014-018>022-NHZ001>013-015-260730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 319 AM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Isolated strong thunderstorms are possible this afternoon and evening across New Hampshire and Maine. Stronger storms over the mountains and foothills may contain gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-MEZ023-024-NHZ014-260730- Casco Bay-Coastal York-Coastal Cumberland-Coastal Rockingham- 319 AM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. High astronomical tides may result in very minor coastal flooding around the 1 AM tide tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High astronomical tides continue and could lead to minor coastal flooding around the high tide late Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-260730- Sagadahoc-Lincoln-Knox-Coastal Waldo- 319 AM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and Tonight. NO hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-260730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 319 AM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:51 PM EDT | Coastal Flood Statement | GYX | Cumberland, York | 11 hr |
| Jun 25, 7:40 PM EDT | Special Weather Statement | GYX | Cumberland | 35 min |
| Jun 25, 6:45 PM EDT | Special Weather Statement | GYX | Coos | 30 min |
| Jun 25, 7:09 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 41 min |
Nearby
Beach Hazards Statements in Maine, 2017Beach Hazards Statements in New Hampshire, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.